Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 16, NWS Key West, FL

October 30, 2015Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 30, 2015, 3:24 PM EDT for Monroe County, Florida. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 3:24 PM EDT (19:24 UTC)
Expired
Oct 31, 2015, 6:00 AM EDT
In force
15 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WHUS42 KKEY 301924
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
324 PM EDT FRI OCT 30 2015

FLZ076-311000-
/O.NEW.KKEY.CF.S.0016.151030T1924Z-151031T1000Z/
MONROE UPPER KEYS-
324 PM EDT FRI OCT 30 2015

...MINOR COASTAL FLOODING OF LOW-LYING AREAS AT HIGH TIDE...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH FULL MOON SPRING TIDES WILL LEAD TO MINOR COASTAL
  FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS...MAINLY DURING THE
  HIGHER HIGH TIDE ONCE MORE TONIGHT.

* TIMING...WATER LEVELS WILL PEAK DURING THE HIGHER HIGH TIDE BETWEEN
  ABOUT 1000 PM AND 300 AM TONIGHT.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE 
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... 
  AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

$$

BWC

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 30, 2:46 PM EDT, 38 minutes earlier.

Area forecast discussion, Oct 30, 2:46 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
246 PM EDT FRI OCT 30 2015

.DISCUSSION...AN UPPER LEVEL RIDGE BULGES NORTHWARD FROM NEAR THE
YUCATAN PENINSULA TO THE CANADIAN PRAIRIES. THE LOW LEVEL REFLECTION
OF THIS ANTICYCLONE IS FRACTURED INTO TWO SYSTEMS...A ZONAL AXIS
STRETCHING WEST ACROSS THE CUBAN PENINSULA...AND A MORE CELLULAR
VERSION ACROSS THE SOUTHERN MISSISSIPPI RIVER VALLEY. BETWEEN THESE
TWO FEATURES...A LOCALIZED PRESSURE MINIMUM (EMACIATED TROUGH) CUTS
ACROSS SOUTH FLORIDA TO JUST NORTH OF THE YUCATAN PENINSULA. A REVIEW
OF SATELLITE ANIMATIONS INDICATES THERE IS VERY LITTLE CONVECTION
ASSOCIATED WITH THIS TROUGH...MERELY LAYERS OF CLOUD DEBRIS. LOOPS OF
MIMIC TPW IMAGERY INDICATE A CONFLUENT POOL OF TROPICAL MOISTURE LIES
ACROSS THE FLORIDA KEYS.

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE MID-UPPER LEVEL
ANTICYCLONE WILL CONSOLIDATE AND DRIFT NORTHEASTWARD FROM THE
YUCATAN PENINSULA. BOUNDARY LAYER PARCELS WILL HAVE A DIFFICULT TIME
CONTENDING WITH THIS BUOYANCY SQUASHING SYSTEM. AT THE SAME
TIME...THE WESTERN ATLANTIC RIDGE WILL SHARPEN ITS AXIS ACROSS THE
FLORIDA PENINSULA. THUS...SLIGHT RAIN CHANCES...SLOWLY FRESHENING
EASTERLY BREEZES...HIGHS IN THE MID 80S...OVERNIGHT LOWS STRUGGLING
TO FALL THROUGH 80...AND HIGHER THAN NORMAL HUMIDITY CAN BE EXPECTED
THROUGH THE SHORT TERM.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...A CONTINENTAL HIGH PRESSURE
SYSTEM WILL MERGE WITH THE SUBTROPICAL HIGH IN THE WESTERN ATLANTIC.
EAST-NORTHEAST BREEZES WILL FRESHEN FURTHER TUESDAY NIGHT AND REMAIN
BREEZY THROUGH FRIDAY. WITHIN AN ENERGETIC BOUNDARY LAYER...PERIODIC
UNDULATIONS IN LOW LEVEL CURVATURE AND MOISTURE WILL INCREASE RAIN
CHANCES. HOWEVER...TIMING THESE UNDULATIONS IS IMPOSSIBLE AND WE
WILL LEAVE THE ADVERTISED SLIGHT CHANCES ALONE.

&&

.MARINE...BUOYS ALONG THE EAST COAST OF FLORIDA INDICATE LONG PERIOD
NORTHERLY SWELLS. OUR LOCAL HIGH RESOLUTION WAVE MODEL DEPICTS
SIMILAR SWELLS WITHIN THE STRAITS OF FLORIDA SOUTH OF THE UPPER KEYS.
THESE SWELLS ARE EXPECTED TO SUBSIDE SATURDAY. FROM SYNOPSIS...A
WEAK RIDGE OF HIGH PRESSURE WILL STRETCH ACROSS THE FLORIDA PENINSULA
TONIGHT AND SATURDAY. THIS RIDGE WILL SLOWLY LIFT NORTHWARD SUNDAY
THROUGH WEDNESDAY. EXPECT MAINLY LIGHT TO GENTLE BREEZES THROUGH THE
WEEKEND...THEN FRESHENING BREEZES MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...VFR CONDITIONS THROUGH THE PERIOD. MID LEVEL CLOUD DECK
EXPECTED WITH CEILINGS AROUND 6000 FT. BRIEF PERIODS OF MVFR CEILINGS
POSSIBLE THROUGH 21Z. ISOLATED SHOWERS ARE EXPECTED BUT COVERAGE TOO
SMALL TO MENTION IN TAFS. WINDS WILL BE VERY LIGHT...MOSTLY NORTHEAST
4-8 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  79  84  80  84 / 10 10 10 10
MARATHON  79  86  80  86 / 10 10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........CLR
AVIATION/NOWCASTS.....MM
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 30, 5:17 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
517 AM EDT FRI OCT 30 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-311100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
517 AM EDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FUTTERMAN

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.